Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 509, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 5, 2008, 4:26 PM CST for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2008, 4:26 PM CST (22:26 UTC)
- Expired
- Nov 5, 2008, 4:50 PM CST
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Wichita radar (KICT), 116 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 2:17 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 052226 SVRTSA OKC113-052300- /O.NEW.KTSA.SV.W.0509.081105T2226Z-081105T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 426 PM CST WED NOV 5 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 500 PM CST * AT 424 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FORAKER...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CST. LAT...LON 3700 9627 3676 9663 3688 9672 3700 9662 TIME...MOT...LOC 2226Z 226DEG 45KT 3690 9658 $$
2 follow-up statements
000
WWUS54 KTSA 052242
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CST WED NOV 5 2008
OKC113-052300-
/O.CON.KTSA.SV.W.0509.000000T0000Z-081105T2300Z/
OSAGE OK-
441 PM CST WED NOV 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHERN OSAGE COUNTY...
AT 437 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED OVER NORTHERN
OSAGE COUNTY...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3700 9628 3699 9628 3686 9649 3688 9655
3700 9655
TIME...MOT...LOC 2241Z 229DEG 42KT 3698 9641
$$000
WWUS54 KTSA 052250
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CST WED NOV 5 2008
OKC113-052300-
/O.CAN.KTSA.SV.W.0509.000000T0000Z-081105T2300Z/
OSAGE OK-
450 PM CST WED NOV 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CST.
LAT...LON 3700 9628 3699 9628 3686 9649 3688 9655
3700 9655
TIME...MOT...LOC 2250Z 229DEG 42KT 3705 9631
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:30 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 5, 2:30 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 230 PM CST WED NOV 5 2008 .DISCUSSION... FORECAST CONCERNS REMAIN ON SEVERE WEATHER POTENTIAL LATER THIS EVENING AND OVERNIGHT ACROSS THE ENTIRE FORECAST AREA. SCATTERED SHOWERS HAVE BEEN ONGOING FOR MUCH OF THE DAY IN RESPONSE TO INTENSE THETA-E ADVECTION ASSOCIATED WITH THE LOW LEVEL JET. MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAS SEEN MOSTLY CLOUDY SKIES UNDER LOW CLOUDS THROUGH THE DAY...WHICH HAS HELPED TO KEEP TEMPERATURES DOWN A LITTLE...AS WELL AS TO KEEP THE INSTABILITY AXIS WEST OF THE FORECAST AREA. AT PRESENT...WINDS HAVE VEERED ACROSS WESTERN OKLAHOMA...GENERALLY WEST OF AN ALVA TO FREDERICK LINE...WITH A SHARPER DRY LINE TRAILING THAT...IN THE TEXAS PANHANDLE. STORMS HAVE BEGUN TO INITIATE ALONG THE WIND SHIFT LINE FROM NORTH CENTRAL OKLAHOMA...SOUTHWESTWARD TOWARD SOUTHWEST OKLAHOMA. WITH THIS INITIAL DEVELOPMENT...THE ENVIRONMENT IS SUPPORTIVE OF SUPERCELLS...AND WITH 0-1KM SHEAR OF 30 KTS PROGGED...TORNADOES CANNOT BE RULED OUT AS LONG AS THE STORMS REMAIN ISOLATED. MAIN SEVERE WEATHER CONCERN...HOWEVER...IS WITH DAMAGING STRAIGHT LINE WINDS OVERNIGHT...ONCE THE COLD FRONT CATCHES UP WITH THE DRY LINE...AND STORMS TRANSITION TO A MORE LINEAR FORM. WITH STORM MOTIONS BEING QUITE RAPID...IT WILL NOT TAKE MUCH TO PRODUCE SEVERE GUSTS ONCE THE STORMS LINE OUT...ESPECIALLY CONSIDERING THAT SHOWERS THIS MORNING WERE RESULTING IN 40 TO 45 MPH WIND GUSTS OVER NORTHEAST OKLAHOMA. THE STORMS SHOULD EXIT NORTHWEST ARKANSAS SOMEWHERE AROUND 12Z TOMORROW MORNING. COOLER AND DRIER WEATHER WILL PREVAIL IN THE WAKE OF THIS FRONT...WITH THE NEXT CHANCE OF PRECIPITATION COMING WITH A SYSTEM SUNDAY NIGHT AND INTO TUESDAY. PREFER THE ECMWF HANDLING OF THIS SYSTEM AT THIS POINT...AS IT HAS HAD THE MOST CONSISTENCY OVER THE LAST FEW RUNS. FREEZING OVERNIGHT TEMPERATURES WILL BE A CONCERN TOWARD THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 65 41 61 / 90 10 10 0 FSM 59 68 40 67 / 90 30 10 0 MLC 55 68 39 68 / 80 10 0 0 BVO 53 63 37 62 / 100 10 10 0 FYV 57 63 36 56 / 90 40 10 10 BYV 57 63 38 56 / 80 50 10 10 MKO 53 66 39 63 / 90 10 10 0 MIO 54 62 38 58 / 90 10 10 10 F10 52 66 40 64 / 80 10 0 0 HHW 62 70 43 72 / 60 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....22
Hazardous weather outlook, Nov 5, 11:56 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1156 AM CST WED NOV 5 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1156 AM CST WED NOV 5 2008 ...SEVERE WEATHER EVENT THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...EASTERN OKLAHOMA. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...THIS EVENING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=37. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AS A VERY DYNAMIC UPPER SYSTEM APPROACHES THE REGION... LOW LEVEL MOISTURE IS RAPIDLY INCREASING. DEWPOINTS OVER 60 DEGREES HAVE NOW ADVECTED AS FAR NORTH AS SOUTHERN KANSAS. AN ASSOCIATED SHARP COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA OVERNIGHT. SOME STRONG TO SEVER PRE- FRONTAL THUNDERSTORMS MAY DEVELOP ACROSS CENTRAL OKLAHOMA DURING THE AFTERNOON AND EARLY EVENING... MOVING RAPIDLY INTO NORTHEASTERN OKLAHOMA. THIS ACTIVITY WOULD PROVIDE THE GREATEST THREAT FOR DISCRETE SUPERCELLS. TORNADOES WOULD BE POSSIBLE... ALONG WITH LARGE HAIL AND STRONG OUTFLOW WINDS. HOWEVER... MORNING SHOWER ACTIVITY WITH ISOLATED THUNDER HAS BEEN PERSISTENT ACROSS NORTH-CENTRAL OKLAHOMA THUS FAR TODAY. WIDESPREAD CLOUD COVER HAS REMAINED PERSISTENT AS WELL... WHICH MAY INHIBIT PRE-FRONTAL THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST OVERALL THREAT FOR WIDESPREAD SEVERE WEATHER ACROSS OUR AREA APPEARS TO BE WITH FRONTAL PASSAGE OVERNIGHT. STRONG FRONTAL LIFTING IN CONJUNCTION WITH PASSAGE OF THE STRONGEST UPPER DYNAMICS WILL CREATE THE POTENTIAL FOR A STRONG SQUALL LINE. THE GREATEST THREAT FROM THIS EVENT WOULD BE DAMAGING STRAIGHT-LINE WINDS ACROSS A LARGE AREA. CURRENT MODEL RUNS INDICATE THAT GENERALLY BETWEEN 11 PM AND 3 AM WILL BE THE TIME OF HIGHEST THREAT POTENTIAL FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE COMING TO AN END EARLY THURSDAY MORNING AS THE COLD FRONT EXITS NORTHWEST ARKANSAS. THE NEXT CHANCE OF THUNDERSTORMS ARRIVES SUNDAY NIGHT INTO MONDAY AS ANOTHER UPPER SYSTEM APPROACHES FROM THE WEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Nov 5, 3:54 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 11 W BURBANK 36.69N 96.93W
11/05/2008 E0.75 INCH OSAGE OK PUBLIC
REPORTED BY THE KAW LAKE COE
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:28 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Nov 5, 4:03 PM CST | Tornado Warning | TSA | Osage | 27 min |
| Nov 5, 4:55 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 65 min |
| Nov 5, 5:28 PM CST | Special Weather Statement | TSA | Osage | 32 min |
| Nov 5, 5:54 PM CST | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.